I started taking tramadol in 2010 for scoliosis pain, then retired at the end of the year. I stopped taking the 50 mg a day because being retired, I could rest my back whenever I needed to. Six months later when the summer weather meant lots of yard work, and more pain, I resumed it again. The 50 mg made me sick and gave me a migraine, so next time I took 1/2 pill, 25 mg, once a day. I did very well pain wise until May 2015, when I lifted something very heavy, and had to go to 50 mg once a day. Today, Feb., 2018, 75 mg don’t help the pain any more, and the Nurse Practitioner I see said they can’t authorize a higher dose, and I now have to see her every 30 days per the new law in Oregon. She also said tramadol increases pain over time! She referred me to physical therapy, which has a waiting list, so no help yet. The assistant Nurse Practitioner/student working with her that day told me to try taking tramadol with 650 mg Tylenol because they work together to help pain. This doesn’t help me and I fear kidney damage with this high a dose of Tylenol. I get withdrawal symptoms of sneezing, runny eyes and nose, mucus in my throat, sneezing that aborts in the middle of the sneeze, when I haven’t taken my 50 mg. I take it Morning about 7:30 and evening about 6 or 7. Tonight I will have to stand for an event, and I dread it. I’m so angry that my HMO doctor prescribed it in 2010, because I thought it was a safe solution to Scoliosis pain. I truly can’t get anything done in my day due to back pain, and feel so hopeless. I’m only 69, and feel like I’ll be in a chair for the rest of my life if the physical therapy doesn’t work. Acupuncture and yoga aren’t covered by Medicare.
Greetings. Sorry for your situation, I've been there. Unfortunately, there is no simple solution. Any pharmaceutical, over the counter or prescribed, can have unintended consequences. They are just not natural for your body. I currently use Duragesic patch, but sometimes I take 500mg Tylenol for breakthrough pain. It helps a little. Staying as active as possible and regular stretching and exercise will help. Pain management is a slippery slope, I do not recommend opiates unless nothing else works. Since I was placed on the patch, NOTHING else really works. And the side effects are terrible. I have had several spinal surgeries and am currently at the point of negotiating with my DR to basically suck up the pain as much as possible and settle for a well medicated night sleep. Good luck, I hope you find your relief!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jul 2010 • 2 answers
Back Pain - I'm a 29 year old male with scoliosis. I'm in excellent shape, do lots of back and core?
Posted 4 Jan 2012 • 1 answer
Posted 1 Aug 2012 • 3 answers
I've been taking 300-400 mg tramadol a day for 7 or 8 years. I have scoliosis and 2 bulging discs in
Posted 30 Jan 2013 • 1 answer
Posted 16 Jun 2013 • 1 answer